MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421501
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a literature review, that at 32 weeks of primary surgery the patient complained of a sudden onset of knee pain associated with restricted range of motion.During physical examination, an audible popping sound was emanated from a swollen right knee.The patient referred that a week earlier he had suffered a half-meter fall from a bus with both knees held in semiflexion.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A medical investigation concluded that based on the article, the first revision was precipitated by the dislocation of the insert secondary to a fall from a bus.The root cause of the methicillin-resistant staphylococcus aureus that resulted in the second revision cannot be concluded, but is not due to a failure of the device or procedure.Without supporting clinical/medical documents a thorough investigation cannot be performed.In addition, without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GII PS HIGH FLEXION INSERT SZ 1-2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7996030
Report Number1020279-2018-02254
Device Sequence Number19177743
Product Code JWH
UDI-Device Identifier03596010492388
UDI-Public03596010492388
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date05/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient Weight80